Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 35, NWS Fort Worth, TX

August 31, 2001Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 31, 2001, 2:33 PM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 31, 2001, 2:33 PM CDT (19:33 UTC)
Expired
Aug 31, 2001, 5:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 311936
FFWFTW
TXC113-312230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT FRI AUG 31 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 PM CDT

* AT 233 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH
  VERY HEAVY RAIN OVER SOUTHERN DALLAS COUNTY...IN THE DESOTO AND DUNCANVILLE
  AREAS...MOVING ONLY SLOWLY SOUTHWARD.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3266 9702 3257 9702 3255 9670 3267 9674

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:20 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 31, 12:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CDT FRI AUG 31 2001

UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION FOR THIS
AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL
CONTINUE TO AFFECT THE AREA AIRPORTS. ACTIVITY WILL BE CONCENTRATED
NEAR A SURFACE TROUGH THAT EXTENDS NEAR A PARIS...TO DALLAS...TO
MINERAL WELLS LINE.  WILL KEEP MOSTLY MVFR CONDITIONS ACROSS THE
REGION FOR THIS AFTERNOON...INTO THE EVENING.  SHOULD SEE CONDITIONS
DETERIORATE TO IFR IN PRECIPITATION OVERNIGHT.   58

1120 AM CDT FRI AUG 31 2001 PUBLIC FORECAST DISCUSSION...
MORNING SURFACE AND UPPER AIR ANALYSIS...AS WELL AS NEW MODEL
DATA...SUGGESTS PRIMARY AREA FOR HEAVY RAIN WILL BE ACROSS THE
SOUTHEAST ZONES THIS AFTERNOON. THIS IS MORE IN LINE WITH THE UPPER
LEVEL LOW WORKING NE. HAVE UPDATED ZONES TO REFLECT THIS THINKING.
TEMPTED TO CUT DOWN COVERAGE OF FFA...BUT INVERTED TROF AT 14Z
STRETCHED FROM SE OKLAHOMA INTO THE HILL COUNTRY. THIS FEATURE COULD
PROVIDE THE FOCUS FOR RENEWED DEVELOPMENT THIS AFTERNOON.
THUS...HAVE TRIMMED A FEW COUNTIES OFF THE FLASH FLOOD WATCH OUT
WEST...BUT MOST OF IT WILL REMAIN IN EFFECT THROUGH THIS AFTERNOON.
DROPPED MAX TEMPS A FEW DEGREES WITH EXTENSIVE CLOUD COVER AND
RAINFALL. REST OF PACKAGE LEFT ALONE ATTM. 80

.FWD...FLASH FLOOD WATCH THIS AFTERNOON EASTERN 2/3S...ALG AND E OF
       A GAINESVILLE...TO FORT WORTH...TO LAMPASAS LINE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:54 AM CDTFlash Flood WarningFWDDenton, Fannin, Grayson4 hr
Aug 31, 6:03 AM CDTFlash Flood WarningFWDBell, Falls, Milam4 hr
Aug 31, 1:52 PM CDTFlash Flood WarningFWDTarrant3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.